MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1125225-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of thrombosis is listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.Additionally, a medical review was performed by an medical advisor who concluded: stent underexpansion is a well-recognized risk factor for stent thrombosis.Chronic hard and calcified lesions can prevent optimal stent expansion.For this case, the suboptimal expansion of a xience stent resulted in an acute stent thrombosis in a stemi setting.The acute st occurred secondary to patient¿s anatomic lesion (most likely heavily calcified) and procedural complications.The acute st was related to device under-expansion.Cine films of the initial intervention and the event would be helpful in further analyzing this case.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient presented with chest pain after a recent anterior st elevation myocardial infarction (mi).The patient was referred for percutaneous coronary intervention (pci) of a circumflex (cx) lesion where there was 90% stenosis.A non-abbott guide catheter and a non-abbott guide wire were advanced to the target lesion.Angioplasty was performed using an unspecified 2.0 mm dilatation catheter.The 2.25 x 15 mm xience alpine stent was then implanted.Due to the patient anatomy, a waist was noted.Multiple attempts were made to advance a post-dilatation catheter, including use of a buddy wire and a guide catheter extension for support and downsizing balloons.All attempts were unsuccessful and the procedure ended with timi iii flow and 50% remaining residual stenosis.The plan was to keep the patient on aspirin and prasugrel, and perform rotational atherectomy in two months to improve expansion.A second procedure was performed on (b)(6) 2017 as the patient was experiencing chest pain.A non-abbott guide catheter was advanced, but was exchanged for another non-abbott guide catheter due to loss of position.The distal cx was noted to be totally occluded with thrombus at the site of the implanted xience alpine stent.A non-abbott guide wire was inserted into the patient anatomy; however, a 1.25 mm dilatation catheter and a 2.0 mm dilatation catheter were both unable to cross.The target site was re-crossed with a non-abbott guide wire; however, additional dilatation catheters were unable to cross.It was determined that more aggressive options, such as rotational atherectomy, were deemed to be too high of a risk.Therefore, no additional revascularization attempts were made.No additional information was provided.
 
Additional Manufacturer Narrative
E3: occupation: abbott legal.G2: report source: abbott legale: initial reporter: corrected.G2: report source: corrected.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11661977
Report Number2024168-2021-03105
Device Sequence Number3127911
Product Code NIQ
UDI-Device Identifier08717648199073
UDI-Public08717648199073
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2019
Device Model Number1125225-15
Device Catalogue Number1125225-15
Device Lot Number6111741
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight103